Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 126, NWS Jacksonville, FL

July 26, 2002Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2002, 6:07 PM EDT for Clay County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2002, 6:07 PM EDT (22:07 UTC)
Expired
Jul 26, 2002, 6:45 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:30 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 26, 2:30 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 26 2002

AFTERNOON CONVECTION NOW POPPING OVER INLAND AREAS.  EXPECT
APPEARANCE OF EAST COAST SEABREEZE FRONT TO ONCE AGAIN BE A TRIGGER
FOR COASTAL COUNTIES BY LATE AFTERNOON.

UPPER RIDGE EAST OF FLORIDA PROGGED TO BUILD OVER SE AND BE CENTERED
JUST NORTH OF THE AREA OVER THE WEEKEND.  ABUNDANT MOISTURE AND
INSTABILITY REMAIN OVER AREA AND WITH SEABREEZE FRONT FORMATION WILL
HAVE TO CONTINUE SCATTERED AFTERNOON CONVECTION.  NEAR CLIMO POPS
AND TEMPERATURES TO CONTINUE.  AVN DOES SHOW A TROPICAL WAVE MOVING
ACROSS THE FL PENINSULA EARLY NEXT WEEK WHICH COULD AFFECT OUR
SOUTHERN CWA BY TUESDAY.

MARINE...SURFACE RIDGE REMAINS JUST SOUTH OF THE AREA.  S TO SW FLOW
CONTINUES...BECOMING SE NEAR COAST DUE TO AFTERNOON SEABREEZES.

PRELIM...
AMG BB 071/093 072/093 072 04543
SSI BB 075/090 075/090 076 04443
JAX TT 073/093 074/094 074 04454
SGJ TT 074/091 074/092 075 04454
GNV BB 072/094 072/094 073 04343
OCF BB 073/093 073/093 074 04343

.JAX...
.GA...NONE.
.FL...NONE.

MZ

In the hours before

Special weather statement, Jul 26, 5:30 PM EDT, 37 minutes before
FLZ023>025-030>033-036-037-GAZ153-154-165-166-262300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT FRI JUL 26 2002

...NUMEROUS STRONG TO ISOLATED SEVERE THUNDERSTORMS DEVELOPING...

AN OUTFLOW BOUNDARY AND THE SEA BREEZE FRONT WILL INTERSECT ACROSS
PORTIONS OF GLYNN...CAMDEN...NASSAU...DUVAL...CLAY...ST JOHNS AND
PUTNAM COUNTIES. THIS IS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS
ACROSS THE COASTAL AREAS OF SOUTHEAST GEORGIA AND NORTH FLORIDA.
PUBLIC REPORTS HAVE INDICATED THESE STORMS ARE STRONG WITH WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL. ISOLATED STORMS MAY BECOME SEVERE.

STRONG THUNDERSTORMS ARE EXPECTED IN THE BRUNSWICK...JACKSONVILLE AND
ORANGE PARK METRO AREAS THROUGH 8 PM. INTERESTS IN THESE AREAS
SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS AND REMAIN
ALERT FOR POSSIBLE WARNINGS.

SPOTTER ACTIVATION IS REQUESTED FOR GLYNN...CAMDEN...NASSAU...
DUVAL...CLAY..ST JOHNS...UNION...PUTNAM AND BRADFORD COUNTIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:35 PM EDTSevere Thunderstorm WarningJAXDuval40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.